Skip to Main content Skip to Navigation
New interface
Journal articles

Models for the piecewise linear unsplittable multicommodity flow problems

Bernard Fortz 1, 2 Luís Gouveia 3 Martim Joyce-Moniz 1 
2 INOCS - Integrated Optimization with Complex Structure
Inria Lille - Nord Europe, ULB - Université libre de Bruxelles, CRIStAL - Centre de Recherche en Informatique, Signal et Automatique de Lille - UMR 9189
Abstract : In this paper, we consider multicommodity flow problems, with unsplit-table flows and piecewise linear routing costs. We first focus on the case where the piecewise linear routing costs are convex. We show that this problem is N P-hard for the general case, but polynomially solvable when there is only one commodity. We then propose a strengthened mixed-integer programming formulation for the problem. We show that the linear relaxation of this formulation always gives the optimal solution of the problem for the single commodity case. We present a wide array of computational experiments, showing this formulation also produces very tight linear programming bounds for the multi-commodity case. Finally, we also adapt our formulation for the non-convex case. Our experimental results imply that the linear programming bounds for this case, are only slightly than the ones of state-of-the-art models for the splittable flow version of the problem.
Document type :
Journal articles
Complete list of metadata

Cited literature [29 references]  Display  Hide  Download
Contributor : Bernard Fortz Connect in order to contact the contributor
Submitted on : Thursday, December 21, 2017 - 2:30:38 PM
Last modification on : Tuesday, December 6, 2022 - 12:42:13 PM


Files produced by the author(s)




Bernard Fortz, Luís Gouveia, Martim Joyce-Moniz. Models for the piecewise linear unsplittable multicommodity flow problems. European Journal of Operational Research, 2017, 261 (1), pp.30 - 42. ⟨10.1016/j.ejor.2017.01.051⟩. ⟨hal-01665610⟩



Record views


Files downloads